MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA SERRATED FORCEPS W/O SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC

COOK ENDOSCOPY CAPTURA SERRATED FORCEPS W/O SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Catalog Number DBF-2.4SN-230-S
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The user provided that a pentax colonoscope was being used when the forcep cups become stuck inside the accessory channel.A model number of which pentax colonoscope was being used was not provided.The instructions for use under precautions states: "refer to package label for minimum channel size required for this device." "the endoscope should remain as straight as possible when inserting or withdrawing forceps.¿ ¿forceps cups must remain closed during introduction into, advancement through and removal from endoscope.If cups are open, damage to forceps and/or endoscope may occur." ¿gentle pressure must be used when operating handle of forceps.Excessive pressue will result in rigidity of the forceps, which may damage forceps and/or endoscope." the instructions for use under warnings states: "if package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." the instructions for use under product inspection states: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Become familiar with the amount of handle movement required to operate the cups.If any irregularities are noted, do not use.Note: exercising the handle while the forcep is coiled may result in damage to the performance characteristics of the forceps." the instructions for use states: "advance forceps in short increments until it is endoscopically visualized exiting scope.Note: if resistance is met while advancing forceps, straighten endoscope tip slightly.Do not force forceps through endoscope." prior to distribution, all captura biopsy forceps are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic procedure, the physician used a captura serrated forceps w/o spike.The forceps got stuck in the open position and became stuck in the endoscope when trying to remove.The following was received via the customer complaint form on (b)(6) 2017: "forceps introduced through biopsy port, opened while advancing.Jammed open, unable to remove forceps." further clarification was received on the malfunction on 08/18/2017: "the forceps were inserted closed, and opened inside the colonoscope, becoming locked inside the channel.It was not possible to pull it backward, or to exit it from the tip.The forceps is currently stuck inside the colonoscope.".

Brand Name
CAPTURA SERRATED FORCEPS W/O SPIKE
Common Device Name
FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6805300
Report Number1037905-2017-00541
Device Sequence Number11009308
Product Code FCL
UDI-Device Identifier00827002561250
UDI-Public(01)00827002561250(17)200606(10)W3872693
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDBF-2.4SN-230-S
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/24/2017
Device Age1 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2017
Initial Report FDA Received Date08/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Patient Weight78